MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number PTH
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for four samples collected from the same patient and tested with the elecsys pth immunoassay on a cobas 8000 e 801 module (serial number (b)(4)).The results did not agree with the patient's clinical status.It was asked, but it is not known if any incorrect results were reported outside of the laboratory.The first sample resulted in a pth value of 462 pg/ml when tested on the e 801 analyzer on (b)(6) 2022.The second sample resulted in a pth value of 440 pg/ml when tested on the e 801 analyzer on (b)(6) 2022.The third sample resulted in a pth value of 415 pg/ml when tested on the e 801 analyzer on (b)(6) 2022.This sample was treated with polyethylene glycol (peg) and repeated on the e 801 analyzer on (b)(6) 2022, resulting in a raw value of 17.5 pg/ml, which calculated to a final value of 35 pg/ml (8.4 % recovery) when accounting for the dilution factor.The fourth sample resulted in a pth value of 404 pg/ml when tested on the e 801 analyzer on (b)(6) 2022.This sample was repeated on an architect analyzer, resulting in a pth value of 895.0 pg/ml on (b)(6) 2022.The patient had no clinically confirmed pathology related to the parathyroids.The patient has normal calcium and the parathyroids are normal in imaging studies.It is expected for the patient to have a normal pth value between 15 and 65 pg/ml.
 
Additional Manufacturer Narrative
The sample results were reported outside of the laboratory where they were questioned by a clinician since they did not match the patient's clinical status.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation.Initial investigations of the sample determined that it contains heterophilic antibodies which interfere with the assay.The specific type of interference is still trying to be determined.The investigation is ongoing.
 
Additional Manufacturer Narrative
Quality controls were acceptable.There was no indication of an instrument related issue.Further investigation of the patient sample determined it contains a heterophilic antibody interferent and an additional unknown interferent.No further investigations could be performed on the sample as the sample material was used up during testing.Additional sample material was provided by the customer for investigations.For investigation of this material, the sample was fractionated by size exclusion chromatography.Reactivity with elecysys pth and pth (1-84) kits is only found in fractions where there is a molecular weight of > 150 kda, which may correspond to igg bound to pth.The results show an autoantibody-based interfering factor in the patient's blood leading to a higher signal and consequently falsely elevated pth.The investigation could not identify a product problem.

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15885036
Report Number1823260-2022-03805
Device Sequence Number5102875
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPTH
Device Catalogue Number07251068190
Device Lot Number64624601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/01/2022
01/13/2023
03/15/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/01/2022
02/02/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown